# SDR 2021FA0000300

- Difficulty date: October 27, 2021
- Submitted: October 27, 2021
- Operation: General aviation
- Aircraft: N991TA
- Make and model: Piper PA-28-181
- Aircraft serial: 28020029
- Aircraft time: 50 hours
- System (JASC): 5300 · Fuselage Structure (General)
- Part: Pitot Head
- Part number: 96392012
- Part serial: NA
- Condition: Arced
- Location: Zone 500
- Part time: 50 hours
- Stage of operation: UK
- How discovered: V
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

PITOT HEAT FAIL CAS MESSAGE CAME ON WHEN PITOT HEAT WAS TURNED ON. FOUND PITOT MAST AFT HEATING ELEMENT WIRES WERE INSTALLED AND TY-WRAPPED IN JUST A WAY THAT THEY SHORTED ON THE PITOT HEAT ELEMENT CASE. THIS CAUSED THE ELEMENT TO FAIL BUT ALSO CAUSED PITOT AND STATIC HOSES TO MELT. BURN MARKS WERE OBSERVED ON THE MAST, HEATER ELEMENT, AND HOSE CLAMPS.
